Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Hair loss, prescribed Tugain after blood tests. Should I use Finpecia along with Tugain?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
I have been experiencing hair loss since three years but was ignoring it because no one in my family neither on my mother's side nor father's side is bald so I thought it was some transient thing and would go away with time. Only recently I visited a Dermatologist as the hair loss/thinning has become very noticeable on the top of my head. After initial blood tests - CBC, Serum Ferritin, Iron, VitB12, TSH, FreeT4, LFT, T1BC
Doctor suggested Tugain 5%(every night), XGain 2-3 times a week, Follihair tablets one per day for 2 months.

But the recommended usage on Tugain's instructions is twice a day for 2 months so should I go ahead and use it twice a day or stick to the doctor's prescription? And do you suggest using Finpecia along with Tugain? I have the blood reports with me so if you want any specific information from the blood reports I can provide you with the information.

Also, I have been reading lot of positive reviews about Segals solution, it would great to hear a Doctor's opinion on that product. Thanks

Posted Mon, 21 May 2012 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 1 hour later

Thank you for posting the query,

You have provided with good information regarding your hair problem and it is a very good description. I appreciate it.

But I would like to know few things more before I can give you a firm answer.
1) What is the distribution of hair thinning over the scalp (is it involving the whole scalp or only the frontal area)?
2) Are you married ? If yes, how many children you have and are you planning for a baby in near future?
3) Do you have migraine problem (headache) ?

Stress,hormones & hereditary factors are important cause of hair loss ,apart from low iron levels ,zinc level,thyroid problem etc.

Tugain(5% minoxidil ) is a good solution for hair loss and you should use it twice a day (1 ml in day and 1 ml in night).

In fact I would advise you to use a 10% minoxidil solution instead of 5% as this would give you a faster result .You can use this for initial 2 months and then switch over to 5% & use it for at-least 6 months.

Finpecia (finestride ) is also a very good medicine for hair loss especially if one has hormonal or genetic hair loss.I can talk in detail about this once you answer my above questions.

Follihair contains Biotin which again helps to increase the thickness of hair.

I went through the details of segals solution with great interest ,but it has nothing very promising except saw palmetto .I would not recommend you anything beyond what we have discussed above.In fact saw palmetto is available in pure oral form as well if needed.

Regarding blood tests you can send me the reports .I would just like to know the thyroid status,ferritin levels and iron levels .

If you can reply me with the answers , I would be able to suggest you better.

Awaiting for your reply.

Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
Follow-up: Hair loss, prescribed Tugain after blood tests. Should I use Finpecia along with Tugain? 1 hour later
The hair density is less only on the top my head, I can clearly see that the hair which falls out of the top of my head is significantly thinner than the hair which falls off of sides but unless you closely look at my head you will not make out that I am losing hair.

I am not married and I don't have migraine.

How do I know whether the hair loss is hormonal?

Blood Report -

[...] - is the reference level

Serum Ferritin 65.0 ng/mL [20-250]
Serum TSH 0.977 micIU/mL [0.300-5.500]
Serum FT4 1.32 ng/dL [0.8-2.3]
Transferrin Saturation 15.9% [20-50.0]

Independently, I have a mild hand tremors and any physical activity or stress like push ups increases the tremors, sometimes after push ups i can't even a hold a cup of tea without spilling some tea and I have a constant pain in my legs although the pain is very bearable I don't understand why my legs should pain without any physical activity, the only physical activity that I do is walking for about 2.5-3km per day(to office and back home), apart from that I have a really bad habit of shaking legs it happens involuntarily may be that is reason for my leg pain. Also, my keep eyes keep burning most of the time and occasionally I experience dizziness - blacked out for about 20s in the gym last year. I do eat well my weight is around 69 Kgs height is 175cm, so I don't understand why I have these problems at 27. Should I consult a neurologist?

Answered by Dr. Bharat Chawda 7 hours later

Thank you for the reply and the reports.

Your reports are all normal .By the description what you have given it seems you have a patterned or Androgenetic alopecia.This means that you are loosing hair mainly from the front and crown of the scalp.This also means that it is hormonal .We get to understand that it is hormonal only by the distribution of hair loss.

Finestride (1mg) along with Minoxidil ( 10% ) as discussed earlier would work good in such a case.Minoxidil can be used twice a day .Since finestride is a prescription based drug I would suggest you to consult your dermatologist for a proper prescription.These medicines need to be continued long to have good effect.

Few of the symptoms mentioned by you like tremors of hands are usually seen in thyroid cases.But fortunately your TSH level is normal.Since you had some black outs too you should regularly check your blood pressure .In fact a visit to a neurologist or a physician would help you most.

Hope I've answered your query.
Should you have additional concern regarding the same ,I would be happy to address it.

Please accept my answer in case you do not have further queries.


Dr.Bharat chawda XXXXXXX specialist, Dermatology.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor